Heavy Snow, Garrett
- When
- December 5, 4:00 AM EST to 9:00 AM EST
- Where
- Garrett forecast zone
- Reported by
- OFFICIAL NWS OBS.
10 inches of snow fell during the night of Dec 4 through 9 am Dec 5th.
1 heavy snow, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 4, 2:40 PM EST, 13 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
240 PM EST WED DEC 4 2002
REGARDING STORM SYSTEM TRACKING THROUGH THE TENNESSEE VALLEY AND
CAROLINAS DAY 1...WENT WITH A BLEND OF ETA AND GFS SOLUTIONS...THAT
WERE IN PARTICULARLY GOOD AGREEMENT REGARDING PRECIPITATION AMOUNTS.
AFTER THIS REVIEW AND SUBSEQUENT COLLABORATION WITH NEIGHBORING LWX
AND RLX...WENT WITH WINTER STORM WARNING FOR THE WV NORTHERN
MOUNTAINS AND EXTREME WESTERN MD...5-8 INCH TOTAL SNOW AMOUNTS.
FOR ADJACENT NORTHERN WV AND EXTREME SW PENNSYLVANIA AND 1 OHIO
COUNTY...WENT WINTER ADVISORY WITH 2-4 INCH TOTALS.
AFTER THAT...GFS SHOWS NEXT PRECIPITATION OPPORTUNITY SUNDAY IN THE
FORM OF SCATTERED SNOW SHOWERS WITH A COLD FRONTAL PASSAGE.
DURING MIDWEEK...GFS BEGINS TO SHOW THE NORTHERN JET STREAM BECOMING
MORE ZONAL...AS THE SOUTHERN STREAM STRENGTHENS. THIS COULD RESULT
IN A RETURN TO MORE NORMAL TEMPERATURES...BUT COULD ALSO LEAD TO
ADDITIONAL PRECIPITATION OPPORTUNITIES.
FOR TEMPERATURES...WENT WITH A BLEND OF ETA AND AVN MOS IN DAYS
1-2...AND THEN A BLEND OF MRF MOS OPERATIONAL VALUES AND ENSEMBLE
MEANS.
.PBZ...
MD...WINTER STORM WARNING FOR LATE TONIGHT THROUGH
THURSDAY MORNING FOR ZONE MDZ001.
OH...WINTER WEATHER ADVISORY FOR LATE TONIGHT THROUGH
THURSDAY MORNING FOR ZONE OHZ069.
PA...WINTER WEATHER ADVISORY FOR LATE TONIGHT THROUGH
THURSDAY MORNING FOR ZONES PAZ031>032.
WV...WINTER STORM WARNING FOR LATE TONIGHT THROUGH
THURSDAY MORNING FOR ZONES WVZ023...WVZ041.
WINTER WEATHER ADVISORY FOR LATE TONIGHT THROUGH
THURSDAY MORNING FOR ZONES WVZ004...WVZ012...WVZ021>022.MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-041315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 630 AM EST WED DEC 4 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE... A STORM SYSTEM IN THE SOUTH WILL SPREAD ACCUMULATING SNOWS INTO THE REGION LATER TONIGHT MAINLY SOUTH OF INTERSTATE 70. A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT AND THURSDAY MORNING FOR PRESTON AND TUCKER COUNTIES IN EXTREME NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND...WHERE 2 TO 4 INCHES MAY OCCUR OVERNIGHT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... THURSDAY MORNING...SNOW WILL TAPER TO FLURRIES. SOME ADDITIONAL ACCUMULATIONS ARE POSSIBLE. TEMPERATURES WILL REMAIN BELOW SEASONAL NORMALS THROUGH THE PERIOD.
1 heavy snow. Local standard time, as filed.
10 inches of snow fell during the night of Dec 4 through 9 am Dec 5th.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2002Every state in 2002This day in weather historyWarnings in Maryland, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5325936.